MAUDE Adverse Event Report: CONMED LARGO POWERPRO SAGITTAL SAW ATTACHMENT; SAW, POWERED, AND ACCESSORIES

CONMED LARGO POWERPRO SAGITTAL SAW ATTACHMENT; SAW, POWERED, AND ACCESSORIES
Model Number PRO2043
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional fda product codes are: hwe, hsz, get, gey and dzi.Manufacture narrative: the reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.Device not yet received.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the pro2043, powerpro sagittal saw attachment, was used during a trochleaplastic procedure on (b)(6) 2022 when it was reported, ¿during surgery the sawblade became loose from the attachment and fell to the floor.The operating room staff put on a new sawblade and that¿s when on of the staff realized that a small piece of locking spike was in the wound of the patient.It was removed of course.A hall50 saw was used, probably a loaner due to service.According to operating room staff it has happened before, that the sawblade becomes loose, but not to the extent that the saw attachment brakes.¿.There was no report of injury, medical intervention, or hospitalization for the patient or user.The reporter stated that the procedure was prolonged, which could cause infection, while obtaining another device; however, the amount of time is not known, and there was no report of the patient being diagnosed with infection.The procedure was completed with the use of an alternate pro2043 device.Further assessment questioning found that the component was removed from the patient using tweezers.The customer also advised that they did not feel this was a serious event.The patient¿s current status is listed as ¿good¿.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The driver assembly pin was broken.Additional information provided indicates the technician disassembled the part for eag analysis.This attachment is approximately 16 months old.No noted workmanship or assembly issues with this attachment.Complaint verified that a pin had broken off and was missing as stated in the complaint.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.The service history was reviewed.A two-year review of complaint history revealed there has been a total of 30 complaints, regarding 30 devices, for this device family and failure mode.During this same time frame (b)(4)devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised do not use the high speed drill attachment without the appropriate bur guard and a bur of the proper length.The tip of the bur guard should cover the safe line on the bur shaft.Without the stabilization that the proper guard provides, the bur can break and be propelled with great force.Prior to each use, perform the following: ensure all accessories are correctly and completely attached.Refer to section ¿2.2 assembly/installation instructions¿.Always inspect for bent, dull or damaged blades or drill bits before each use.Do not attempt to straighten or sharpen.Do not use if damaged.After use, dispose of properly.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the pro2043, powerpro sagittal saw attachment, was used during a trochleaplastic procedure on (b)(6) 2022 when it was reported, ¿during surgery the sawblade became loose from the attachment and fell to the floor.The or staff put on a new sawblade and that¿s when on of the staff realized that a small piece of locking spike was in the wound of the patient.It was removed of course.A hall50 saw was used, probably a loaner due to service.According to or staff it has happened before, that the sawblade becomes loose, but not to the extent that the saw attachment brakes¿.There was no report of injury, medical intervention, or hospitalization for the patient or user.The reporter stated that the procedure was prolonged, which could cause infection, while obtaining another device; however, the amount of time is not known, and there was no report of the patient being diagnosed with infection.The procedure was completed with the use of an alternate pro2043 device.Further assessment questioning found that the component was removed from the patient using tweezers.The customer also advised that they did not feel this was a serious event.The patient¿s current status is listed as ¿good¿.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
POWERPRO SAGITTAL SAW ATTACHMENT
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key14406330
Report Number1017294-2022-00060
Device Sequence Number5564300
Product Code HAB
UDI-Device Identifier10845854028407
UDI-Public(01)10845854028407(11)201207
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPRO2043
Device Catalogue NumberPRO2043
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2022
Supplement Date Received by Manufacturer06/08/2022
Initial Report FDA Received Date05/16/2022
Supplement Report FDA Received Date06/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age26 YR
Patient SexFemale
Patient Weight50 KG
Patient EthnicityNon Hispanic